Alert archive / California / Wind Advisories in 2023

Wind Advisory 39, NWS San Diego, CA

June 25, 2023Riverside County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Jun 25, 2023, 12:52 PM PDT for Riverside County, San Diego County, California. It took effect at Jun 26, 2023, 5:00 PM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 25, 2023, 12:52 PM PDT (19:52 UTC)
In effect from
Jun 26, 2023, 5:00 PM PDT
Expired
Jun 27, 2023, 5:00 AM PDT
In force
12 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Diego County, CA

The radar

The San Diego radar (KNKX), 80 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 7.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2023-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2023-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
770 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

317 
WWUS76 KSGX 251952
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
1252 PM PDT Sun Jun 25 2023

CAZ056-058-061-062-065-260500-
/O.NEW.KSGX.WI.Y.0039.230627T0000Z-230627T1200Z/
Riverside County Mountains-San Diego County Mountains-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
Indio, Palm Springs, Cathedral City, Palm Desert, 
Palm Desert Country, La Quinta, Coachella, and Borrego Springs
1252 PM PDT Sun Jun 25 2023

...WIND ADVISORY IN EFFECT FROM 5 PM MONDAY TO 5 AM PDT TUESDAY...

* WHAT...West winds 25 to 35 mph with gusts to 60 mph expected.

* WHERE...Riverside County Mountains, San Diego County 
  Mountains, Coachella Valley, San Diego County Deserts and San 
  Gorgonio Pass Near Banning.

* WHEN...From 5 PM Monday to 5 AM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Adams
4 follow-up statements
769 
WWUS76 KSGX 260419
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
919 PM PDT Sun Jun 25 2023

CAZ056-058-061-062-065-261230-
/O.CON.KSGX.WI.Y.0039.230627T0000Z-230627T1200Z/
Riverside County Mountains-San Diego County Mountains-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
Indio, Palm Springs, Cathedral City, Palm Desert, 
Palm Desert Country, La Quinta, Coachella, and Borrego Springs
919 PM PDT Sun Jun 25 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM MONDAY TO 5 AM PDT
TUESDAY...

* WHAT...West winds 25 to 35 mph with gusts to 60 mph expected.

* WHERE...Riverside County Mountains, San Diego County 
  Mountains, Coachella Valley, San Diego County Deserts and San 
  Gorgonio Pass Near Banning.

* WHEN...From 5 PM Monday to 5 AM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down. Blowing dust could locally limit 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
279 
WWUS76 KSGX 261006
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
306 AM PDT Mon Jun 26 2023

CAZ056-058-061-062-065-262300-
/O.CON.KSGX.WI.Y.0039.230627T0000Z-230627T1200Z/
Riverside County Mountains-San Diego County Mountains-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
Indio, Palm Springs, Cathedral City, Palm Desert, 
Palm Desert Country, La Quinta, Coachella, and Borrego Springs
306 AM PDT Mon Jun 26 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM PDT TUESDAY...

* WHAT...West winds 15 to 25 mph with gusts to 45 mph expected.

* WHERE...Riverside County Mountains, San Diego County 
  Mountains, Coachella Valley, San Diego County Deserts and San 
  Gorgonio Pass Near Banning.

* WHEN...From 5 PM this afternoon to 5 AM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

17
554 
WWUS76 KSGX 262031
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
131 PM PDT Mon Jun 26 2023

CAZ056-058-061-062-065-270500-
/O.CON.KSGX.WI.Y.0039.230627T0000Z-230627T1200Z/
Riverside County Mountains-San Diego County Mountains-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
Indio, Palm Springs, Cathedral City, Palm Desert, 
Palm Desert Country, La Quinta, Coachella, and Borrego Springs
131 PM PDT Mon Jun 26 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM PDT TUESDAY...

* WHAT...West winds 15 to 25 mph with gusts to 45 mph expected.

* WHERE...Riverside County Mountains, San Diego County 
  Mountains, Coachella Valley, San Diego County Deserts and San 
  Gorgonio Pass Near Banning.

* WHEN...From 5 PM this afternoon to 5 AM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Adams
826 
WWUS76 KSGX 270323
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
823 PM PDT Mon Jun 26 2023

CAZ056-058-061-062-065-271200-
/O.CON.KSGX.WI.Y.0039.000000T0000Z-230627T1200Z/
Riverside County Mountains-San Diego County Mountains-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
Indio, Palm Springs, Cathedral City, Palm Desert, 
Palm Desert Country, La Quinta, Coachella, and Borrego Springs
823 PM PDT Mon Jun 26 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY...

* WHAT...West winds 15 to 30 mph with gusts to 50 mph expected.

* WHERE...Riverside County Mountains, San Diego County 
  Mountains, Coachella Valley, San Diego County Deserts and San 
  Gorgonio Pass Near Banning.

* WHEN...From 5 PM this afternoon to 5 AM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down. Blowing dust could locally limit
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jun 25, 8:58 AM PDT, 3 hours 54 minutes earlier.

Area forecast discussion, Jun 25, 8:58 AM PDT, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
858 AM PDT Sun Jun 25 2023

.SYNOPSIS...
Upper level troughing favors cool temperatures, night and morning
low clouds with a deep marine layer, as well as gusty west winds
over the mountains and deserts each afternoon and evening.
Elevated to locally critical fire weather conditions are also
anticipated over the mountains and deserts with dry air expected
to remain entrenched east of the mountains. Later this week, the
upper level pattern shifts to favor high pressure over the
Southwestern United States, with warm and dry weather taking hold
through the weekend.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

The approach of a 500mb trough will maintain continued cool and
cloudy conditions each morning through Wednesday. The marine layer
depth will peak today and Monday in advance of the trough, and
then become gradually more and more shallow through late in the
week as the trough moves eastward and the onshore flow weakens.
Little change in daily highs/lows occurs through Wednesday, with
many inland valley locations remaining upwards of 10 degrees
cooler than normal owing to onshore flow and marine layer clouds.
Gusty afternoon and evening winds in the mountains and deserts
will follow a similar trend, peaking Monday afternoon and evening
and then becoming gradually weaker each day. Trends are still
being monitored for a potential Wind Advisory Monday afternoon and
evening as the trough and associated 500mb vorticity maximum
slide through the region. Very dry air remains in place east of
the mountains, which will coincide with gusty winds and lead to
elevated to locally critical fire weather conditions in the
afternoons and evenings each day through Wednesday.

For the latter half of the week and into the weekend, upper level
high pressure will build in over the Southwestern United States.
This will lead to warmer and dryer weather across much of SoCal.
Temperatures begin trending upward on Thursday and continue
warming through the weekend. Desert locations see highs rebound
back to seasonal normals by Thursday, mountain locations by
Friday, with other coastal and valley locations reaching
seasonally average temperatures by the weekend. By Saturday, highs
in the mountains and deserts will be running anywhere from 4 to 8
degrees warmer than normal.

Friday and Saturday look to feature the first 110+ degree highs of
the year in the Lower Deserts. Deterministic NBM highs for KPSP
support this mark being met on Friday, with deterministic highs
falling near the 25th percentile of NBM guidance. In other words,
there is potential for highs to run a few degrees higher than what
is currently depicted, which would favor highs nearly 10 degrees
warmer than normal in spots. Temperatures reaching into the triple
digits also appear likely for the High Deserts at this time, with
the deterministic highs of 99/102 for Fri/Sat in Victorville
representing the 25th-50th percentile of guidance. Eastern
portions of the Inland Empire may also make a run for the upper
90s on Friday and Saturday, marking yet another area seeing
notable warmth this weekend.

&&

.AVIATION...
251510Z...Coast/Valleys...BKN-OVC with bases 2000-2500 FT MSL are
occurring in San Diego/Orange Counties and northern portions of the
Inland Empire. Cigs vcty KONT/KSBD 1000-1500 FT AGL and reduced vis
of 2-4 SM will scatter out by 16-17z Sun. Remaining areas will
scatter out 16-19z Sun.

Mountains/Deserts...Mostly clear skies today. Increasing W-SW winds
after 20z Sun with gusts 30-40 kt, local gusts over 50 kt over/east
of mtns, through 12z Mon. MOD-STG up/downdrafts over/east of mtns.

&&

.MARINE...
West to northwest winds with gusts to around 20 kt over the outer
coastal waters each afternoon and evening through Wednesday.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...None.

&&

PUBLIC...Adams
AVIATION/MARINE...EA

Nearby

Wind Advisories in California, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.